MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 6/80/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 6/80/130; PERIPHERAL DILATATION CATHETER
Model Number 366124
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen to dilate a severely calcified lesion (100 percent stenosis degree) in a mildly tortuous mid sfa.During inflation, the balloon ruptured after 60 seconds at 12 atm.
 
Additional Manufacturer Narrative
The complaint instrument was not provided for analysis.Therefore no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Further, the provided angiographic material was reviewed.The provided angiographic material was reviewed but did not lead to any further information regarding the nature of the complaint since the complaint event is not visible in the angiographic material.The presence of a severe calcification could be confirmed.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no manufacturing related root cause could be determined.The root cause is most likely related to external factors during procedure.Taking into account the physicians statement to the calcified lesion and the appearance of the calcification in the angiographic film, is assumed that the balloon burst was most likely induced by the severely calcified lesion.

Brand Name
PASSEO-18 6/80/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9316549
Report Number1028232-2019-05009
Device Sequence Number14043438
Product Code LIT
UDI-Device Identifier07640130414662
UDI-Public07640130414662
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366124
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01191722
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1